Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 1, 2006, 5:03 PM EDT for Columbia County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2006, 5:03 PM EDT (21:03 UTC)
- Expired
- Aug 1, 2006, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Columbia County, NY
The radar
The Albany radar (KENX), 52 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:59 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 1, 3:59 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE AUG 1 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
LOTS OF INSTABILITY AND WEAK LOCAL CONVERGENCE BOUNDARIES DRIVING
SOME ISOLATED STORMS...A FEW REPORTS OF DAMAGING WINDS IN THE
SMALL CLUSTER SE OF ALB. STORMS WILL FADE AFTER SUNSET...AS IT IS
QUITE WARM ALOFT AND ONCE TEMPERATURES FALL...STORMS SHOULD WEAKEN
AND END. MOISTURE AND MORNING CLOUD COVER LIMITED SOME OF THE
HEATING TODAY...BUT TOMORROW SHOULD BE A DEGREE OR TWO WARMER...SO
EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL CONTINUE THROUGH
TOMORROW.
UPPER RIDGE GRADUALLY DEAMPLIFIES TOMORROW AND THURSDAY...MEANING
THAT THE PATH FOR ORGANIZED CONVECTION GRADUALLY SAGS SOUTH AS
WELL. SOME DISAGREEMENTS IN GUIDANCE AS TO THE TIMING OF THE COLD
FRONT...BUT AT LEAST A THERMALLY INDUCED LOW LEVEL TROUGH SHOULD
BEGIN TO SINK SOUTH LATE TOMORROW AFTERNOON AND NIGHT...THEN AS
THE COLD FRONT ADVANCES SOUTH THURSDAY AND THURSDAY
NIGHT...BETTER CHANCES WORK SOUTH. ON FRIDAY...FINAL PUSH TO
COOLER AIR AND COLD FRONT MAY RESULT IN ONE MORE ROUND OF STORMS
FOR THE VERY SOUTHERN AND SOUTHEASTERN AREAS.
SO...ONE MORE DAY OF EXCESSIVE HAT EVERYWHERE TOMORROW...WELL INTO
THE 80S THURSDAY...BUT NO HEAT INDICES ABOVE 100...EXCEPT POSSIBLY
POU AND LITCHFIELD COUNTY...BUT THAT CAN BE ASSESSSED LATER.
FRIDAY...TEMPERATURES IN THE LOWER TO MID 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BROAD FLAT MEAN UPPER TROUGH OVER THE REGION WITH CONSIDERABLY
COOLER BOUNDARY LAYER TEMPERATURES SATURDAY. SOME HINTS OF FLAT
UPPER RIDGING BUILDING BACK IN TOWARD SUNDAY...THEN MORE
REINFORCING COOLING DURING THE BEGINNING OF NEXT WEEK. SO...NO MORE
EXCESSIVE HEAT SEEN IN THE EXTENDED INTO THE BEGINNING OF NEXT
WEEK.
&&
.AVIATION...
EXPECT MAINLY VFR CONDITIONS THROUGH 05Z...EXCEPT FOR SOME PATCHY
MVFR VSBYS IN HAZE...ESP NEAR RIVER VALLEYS...AND IN ANY ISOLATED
TSTMS.
AFTER 05Z...EXPECT MVFR VSBYS TO DEVELOP AT KGFL AND KPOU...WITH
POSSIBLE IFR VSBYS AT TIMES AS TEMPERATURES FALL INTO LOWER/MID
70S...WHICH WILL BE BELOW TODAYS CROSSOVER TEMPS. EXPECT MVFR
CONDITIONS TO IMPROVE BACK TO VFR AFTER 14Z ONCE MIXING COMMENCES
ONCE AGAIN.
&&
.HYDROLOGY...
NO SIGNIFICANT HYDRO PROBLEMS EXPECTED FOR THE NEXT COUPLE
DAYS...OUTSIDE OF SOME SMALL STREAMS WITHIN ANY ISOLATED
THUNDERSTORMS THROUGH WED.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ001-013 UNTIL 8 PM WEDNESDAY.
MA...EXCESSIVE HEAT WARNING FOR MAZ001-025 UNTIL 8 PM WEDNESDAY.
NY...HEAT ADVISORY FOR NYZ032-033-058-063 UNTIL 8 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR NYZ038>043-047>054-059>061-064>066-
082>084 UNTIL 8 PM WEDNESDAY.
VT...EXCESSIVE HEAT WARNING FOR VTZ013-015 UNTIL 8 PM WEDNESDAY.
...HEAT ADVISORY FOR VTZ014 UNTIL 8 PM WEDNESDAY.
&&
NAS/KLHazardous weather outlook, Aug 1, 3:20 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 320 PM EDT TUE AUG 1 2006 CTZ001-013-MAZ001-025-NYZ059>061-064>066-021115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 320 PM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 665 IN EFFECT UNTIL 9 PM. EXCESSIVE HEAT WARNING IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXCESSIVE HEAT WARNING IN EFFECT WEDNESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...LITCHFIELD...BERKSHIRE...COLUMBIA...ULSTER...DUTCHESS...AND GREENE. NYZ058-063-021115- WESTERN GREENE-WESTERN ULSTER- 320 PM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 665 IN EFFECT UNTIL 9 PM. HEAT ADVISORY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT ADVISORY IN EFFECT WEDNESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES...GREENE AND ULSTER. NYZ038>043-047>054-082>084-VTZ013-015-021115- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- 320 PM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT EXCEPT THE GREEN MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXCESSIVE HEAT WARNING IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXCESSIVE HEAT WARNING IN EFFECT WEDNESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ032-033-VTZ014-021115- NORTHERN HERKIMER-HAMILTON-WESTERN WINDHAM- 320 PM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND GREEN MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT ADVISORY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT ADVISORY IN EFFECT WEDNESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. OKEEFE
In the hours before
Local storm report, Aug 1, 3:13 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 NW COXSACKIE 42.38N 73.84W
08/01/2006 GREENE NY NWS EMPLOYEE
TENTS BLOWN OVER AT FARMERS MARKET AT NEW BALTIMORE REST
AREA ON THURWAY I-87. ALSO A FEW TREES TOPS SHEARED OFF.
0231 PM TSTM WND DMG GHENT 42.33N 73.62W
08/01/2006 COLUMBIA NY EMERGENCY MNGR
TREE DOWN IN GHENT BLOCKING ONE LANE OF ROUTE 66
&&Local storm report, Aug 1, 3:36 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GHENT 42.33N 73.62W
08/01/2006 COLUMBIA NY DEPT OF HIGHWAYS
2 ELM TREES AND 1 BLACK WALNUT TREE DOWN BLOCKING PART OF
ORCHARD RD
&&Local storm report, Aug 1, 4:11 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG COPAKE 42.10N 73.55W
08/01/2006 COLUMBIA NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT 4 CORNERS RD AND PENNSYLVANIA AVE
0345 PM NON-TSTM WND DMG SALISBURY 41.98N 73.42W
08/01/2006 LITCHFIELD CT EMERGENCY MNGR
TREES AND WIRES DOWN
0355 PM TSTM WND DMG AMENIA 41.85N 73.55W
08/01/2006 DUTCHESS NY FIRE DEPT/RESCUE
WIRES DOWN ON DEPOT RD
&&Local storm report, Aug 1, 4:15 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG SHARON 41.88N 73.47W
08/01/2006 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN
&&Local storm report, Aug 1, 4:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SHARON 41.88N 73.47W
08/01/2006 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN
&&Special weather statement, Aug 1, 4:25 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT TUE AUG 1 2006 NYZ051-052-012115- WESTERN ALBANY NY-EASTERN ALBANY NY- 425 PM EDT TUE AUG 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHERN ALBANY COUNTY THROUGH 515 PM... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 14 MILES WEST OF DELMAR...AND MOVING SOUTHEAST AT 20 MPH. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. THE THUNDERSTORM WILL BE NEAR... WESTERLO BY 435 PM EDT KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:41 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 49 min |
| Aug 1, 2:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 44 min |
| Aug 1, 3:07 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 53 min |
| Aug 1, 3:58 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 62 min |
| Aug 1, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 48 min |
| Aug 1, 3:36 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.